Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 14, 2009, 4:21 PM EDT for Hendry County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2009, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 14, 2009, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 142021 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 421 PM EDT TUE APR 14 2009 FLZ066-067-142100- HENDRY FL-INLAND PALM BEACH COUNTY FL- 421 PM EDT TUE APR 14 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST HENDRY COUNTY AND EXTREME WEST PALM BEACH COUNTY... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CLEWISTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT... HARLEM... CLEWISTON... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2663 8071 2649 8102 2662 8114 2676 8094 TIME...MOT...LOC 2020Z 235DEG 18KT 2663 8097 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 14, 2:45 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 14, 2:45 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT TUE APR 14 2009
.DISCUSSION...COLD FRONT OVER NORTHWEST FLORIDA WILL MOVE TO CENTRAL
FLORIDA BY MIDNIGHT TONIGHT AND WILL FINALLY BE OVER THE EXTREME
SOUTH PART OF THE STATE BY END OF DAY WEDNESDAY. PLAN OF ENDING
PRECIP AROUND MIDNIGHT WEDNESDAY NIGHT. CURRENTLY WE HAVE A ROUND
OF SEVERE WEATHER OVER EASTERN PALM BEACH COUNTY ASSOCIATED WITH
THE SEABREEZE INTERACTION AND INSTABILITY. SPC HAS US IN A SLIGHT
RISK FOR TODAY MAINLY FOR SEVERE WEATHER. THE VERY ACTIVE WEATHER
IN THE GULF OF MEXICO HAS ME CONCERNED SINCE GFS40 WEAKENS THE
ACTIVITY WHEN THE FRONT ADVANCES SOUTHEAST. THIS MAY HAPPEN WITH
THE COOLING OF THE DAY. GLAD THAT WE UPPER THE POPS OVER THE NORTH
THIS AFTERNOON TO SCT TSTMS AND ONLY SLGT TO THE SOUTH. BY THURSDAY,
DRIER AND COOLER AIR MOVES IN BEHIND FRONT. TEMPS REMAIN NEAR
NORMAL FOR A WHILE WITH THE LOWS CLIMBING DUE TO EASTERLY FLOW
COMING BACK. NEXT COLD FRONT MOVES INTO THE AREA EARLY NEXT WEEK
WITH ANOTHER SHOT OF PRECIP.
&&
.MARINE...A SMALL CRAFT ADV WILL GO TO 8 PM FOR THE ATLANTIC
WATERS...BAY AND LAKE THROUGH EARLY THIS EVENING AND THEN WINDS
WILL DECREASE. GULF WATERS LOOK TO STAY CLOSER TO 10 TO 15 KT.
GFS/ECMWF STILL SHOW A FETCH DEVELOPING BETWEEN THE HIGH AND SLOW
DEPARTING CAROLINA LOW...WHICH WILL SEND A SWELL INTO THE PALM
BEACH WATERS BY FRIDAY. KEPT SWELL HEIGHT AT 4 FT FOR NOW. NE
WINDS WILL INCREASE FRI-SAT AS WELL..RESULTING IN BUILDING SEAS
ESPECIALLY IN THE GULF STREAM THEN.
&&
.FIRE WEATHER...NO CONCERNS NEXT FEW DAYS...BUT RHS WILL LOWER
BEHIND THE FRONT OVER THE NORTHWEST TO NEAR 35 PERCENT FOR LATE
IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 84 62 81 / 20 20 10 -
FORT LAUDERDALE 72 87 65 82 / 20 20 10 -
MIAMI 73 87 66 82 / 20 20 10 -
NAPLES 70 82 64 82 / 30 20 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ610-
AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Apr 14, 12:35 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1235 PM EDT TUE APR 14 2009 FLZ063-066>075-168-172>174-150000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1235 PM EDT TUE APR 14 2009 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING ALL AREAS OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: A SOUTHWEST WIND OF 15 AND 20 MPH WITH HIGHER GUSTS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF COLLIER COUNTY THIS AFTERNOON. THUNDERSTORMS: THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS NORTHERN COLLIER, HENDRY, AND GLADES COUNTIES THIS AFTERNOON INTO EARLY THIS EVENING, WHILE REST OF SOUTH FLORIDA WILL SEE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG THROUGH EARLY THIS EVENING. TORNADOES: ANY THUNDERSTORMS THAT DO DEVELOP OVER THE EAST COAST METRO AREAS THIS AFTERNOON INTO EARLY THIS EVENING ARE CAPABLE OF PRODUCING A BRIEF TORNADO. WATERSPOUTS: ANY THUNDERSTORMS THAT DO DEVELOP OVER THE NEAR-SHORE ATLANTIC WATERS THIS AFTERNOON INTO EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING A BRIEF TORNADO. WIND: THE STRONGEST STORMS OVER SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: THE STRONGEST STORMS OVER SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS COLLIER, BROWARD, MAINLAND MONROE, AND MIAMI-DADE COUNTIES ON WEDNESDAY AS THE COLD FRONT MOVES SLOWLY SOUTH ACROSS THE REGION. STRONG HIGH PRESSURE WILL THEN BUILD OVER THE MID ATLANTIC COAST LATE THIS WEEK INTO THE UPCOMING WEEKEND WITH NORTHEAST WIND INCREASING ALONG WITH A SMALL NORTHEAST SWELL AFFECTING THE PALM BEACH COUNTY COAST. THIS WILL RESULT IN ROUGH SEAS OVER THE GULF STREAM WATERS FRIDAY AND SATURDAY ALONG WITH AN INCREASED RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Apr 14, 1:19 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 119 PM EDT TUE APR 14 2009 FLZ068-072-168-172-141745- METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL- METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL- 119 PM EDT TUE APR 14 2009 ...STRONG THUNDERSTORM MOVING ACROSS DEERFIELD AND POMPANO BEACHES... AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POMPANO BEACH...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT... DEERFIELD BEACH... NORTH POMPANO BEACH... HILLSBORO BEACH... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2619 8011 2625 8025 2634 8016 2632 8007 TIME...MOT...LOC 1718Z 239DEG 19KT 2625 8015 TINGLER
Special weather statement, Apr 14, 2:26 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT TUE APR 14 2009
FLZ067-068-168-141915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
226 PM EDT TUE APR 14 2009
...STRONG THUNDERSTORMS MOVING ACROSS METRO AND COASTAL SECTIONS OF
PALM BEACH COUNTY...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
WELLINGTON TO BOYNTON BEACH...MOVING EAST AT 20 MPH.
THESE STORMS WILL AFFECT...
BOYNTON BEACH...
ATLANTIS...
GOLDEN LAKES...
HAVERHILL...
GLEN RIDGE...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2655 8003 2654 8004 2646 8005 2667 8032
2679 8004 2677 8005 2676 8004 2676 8005
2674 8005 2673 8004 2656 8003
TIME...MOT...LOC 1825Z 253DEG 20KT 2664 8021 2654 8008
TINGLERSpecial weather statement, Apr 14, 2:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT TUE APR 14 2009
FLZ072-172-173-141915-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
239 PM EDT TUE APR 14 2009
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST BROWARD COUNTY...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLYWOOD...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT...
HOLLYWOOD DOWNTOWN...
DANIA BEACH...
PORT EVERGLADES...
FORT LAUDERDALE BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2601 8011 2594 8011 2593 8013 2596 8017
2598 8017 2598 8020 2605 8030 2617 8010
2610 8010
TIME...MOT...LOC 1839Z 237DEG 19KT 2602 8015
BAXTERSpecial weather statement, Apr 14, 3:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT TUE APR 14 2009
FLZ072-172-141945-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
319 PM EDT TUE APR 14 2009
...STRONG THUNDERSTORM MOVING ACROSS COASTAL BROWARD...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DANIA BEACH...MOVING NORTH AT 10 MPH.
THIS STORM WILL AFFECT...
DANIA BEACH...
INTERSECTION I-595 AND I-95...
PORT EVERGLADES...
FORT LAUDERDALE BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2609 8010 2599 8011 2608 8021 2624 8010
2618 8010 2610 8010
TIME...MOT...LOC 1919Z 199DEG 9KT 2605 8014
BAXTERLocal storm report, Apr 14, 3:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL POMPANO BEACH 26.23N 80.12W
04/14/2009 E0.25 INCH BROWARD FL PUBLIC
PEA SIZED HAIL REPORTED NEAR COPANS ROAD AND ANDREWS AVE.
0230 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/14/2009 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED PEA SIZED HAIL NEAR FEDERAL HIGHWAY IN
BOYNTON BEACH.
0315 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/14/2009 E0.50 INCH PALM BEACH FL TRAINED SPOTTER
DIME SIZED HAIL REPORTED NEAR BOYNTON BEACH BLVD AND
FEDERAL HIGHWAY.
0317 PM HAIL 4 SSE FORT LAUDERDALE 26.07N 80.13W
04/14/2009 E0.50 INCH BROWARD FL PUBLIC
DIME SIZED HAIL WAS REPORTED AT JOHN LLOYD STATE PARK.
&&
CARACOZZASpecial weather statement, Apr 14, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 421 PM EDT TUE APR 14 2009 FLZ066-067-142100- HENDRY FL-INLAND PALM BEACH COUNTY FL- 421 PM EDT TUE APR 14 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST HENDRY COUNTY AND EXTREME WEST PALM BEACH COUNTY... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CLEWISTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT... HARLEM... CLEWISTON... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2663 8071 2649 8102 2662 8114 2676 8094 TIME...MOT...LOC 2020Z 235DEG 18KT 2663 8097 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:37 AM EDT | Small Craft Advisory | MFL | 15 hr | |
| Apr 14, 12:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Apr 14, 1:19 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Apr 14, 2:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Apr 14, 2:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 14, 2:31 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 12 min |
| Apr 14, 2:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 14, 2:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Apr 14, 3:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 14, 3:19 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Apr 14, 3:27 PM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 14, 3:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 14, 4:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 14, 4:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 14, 5:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Apr 14, 7:27 PM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.